MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER II; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER II; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA2-03-04
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 06/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of device dislodgement was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a 3mm/4mm amplatzer duct occluder ii was selected for implant for the patient's patent ductus arteriosus (pda).The device was successfully implanted in the pda, but immediately after the device was detached from the delivery cable, the occluder dislodged to the pulmonary artery side without causing a blockage.The device was removed from the patient percutaneously using a snare catheter (goose neck), which took approximately 30 minutes.After the device was successfully removed, the implant procedure was abandoned and there was no replacement device.The treatment for the patient will be reconsidered on a later date.There were no adverse health consequences to the patient.The patient remained hemodynamically stable throughout the procedure.According to the physician, the device was chosen appropriately based on morphological evaluation of the pda based on computerized tomography (ct) and angiography imaging, therefore the device dislodgement was related to the procedure and the patient's anatomy.No allegation to the sizing of the device was reported.No additional information was provided.

Brand Name
AMPLATZER DUCT OCCLUDER II
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key12162914
Report Number2135147-2021-00277
Device Sequence Number19998492
Product Code MAE
UDI-Device Identifier00811806011172
UDI-Public00811806011172
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number9-PDA2-03-04
Device Catalogue Number9-PDA2-03-04
Device Lot Number7365053
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2021
Initial Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR